MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT
Model Number OSS313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Weight unknown / not provided.Last name unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported fracture of the implant at the neck level.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One osseotite® implant 3.75 x 13mm (oss313) was not returned for investigation.Therefore, visual evaluation could not be performed.The investigation was performed using the applicable instructions for use and risk files.Functional testing and dimensional analysis could not be performed since the devices were not returned.Pre-existing conditions noted on the per were smoker & moderate bone density ¿ type ii.The reported devices had been placed on tooth number 24 (fdi) for approximately 16 years.X-ray & picture evaluation: x-ray or picture images were not provided.Per the applicable ifu, it is stated that breakage may occur when devices are loaded beyond their functional capability.The dhr was not available electronically for the subject lot number (234754) thus could not be further reviewed at the time of the investigation.A notification/request has been sent to manufacturing to pull the dhr for review.The pce will be reopened and updated if there is any indication of nonconformance, or any possible manufacturing issue related to the reported event.Since the dhr was not available, a search in the non-conformance database (tipqa) was conducted with the lot number to discover any non-conformances related to the reported event and subject lot number.No nonconformances were found for the subject lot number.Complaint history review was performed for the reported lot (234754) and no similar event or complaint about nonconforming products was found.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.April post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, device malfunction and the reported events could not be verified since the products were not returned and no pictorial evidence was provided.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.'.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One osseotite® implant 3.75 x 13mm (oss313) was returned for investigation.Visual evaluation of the as returned implant identified that the device was severely fractured/damaged.Functional testing and dimensional analysis could not be performed since the implant was severely fractured/damaged and the screw was not returned.Pre-existing conditions noted on the per were smoker & moderate bone density ¿ type ii.The reported devices had been placed on tooth number 24 (fdi) for approximately 16 years.X-ray or picture images were not provided.Dhr review was completed for the subject lot number (234754).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot (234754) and no similar event or complaint about nonconforming products was found.April post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, implant malfunction did occur and implant fracture was confirmed.

Brand Name
OSSEOTITE IMPLANT 3.75 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10037810
Report Number0001038806-2020-00754
Device Sequence Number11509678
Product Code DZE
UDI-Device Identifier00844868013129
UDI-Public(01)00844868013129(17)090316(10)234754(241)OSS313
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2009
Device Model NumberOSS313
Device Catalogue NumberOSS313
Device Lot Number234754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/16/2020
08/10/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date06/25/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR